Get access

A Life-Threatening Flecainide Overdose Treated with Intravenous Fat Emulsion

Authors


  • None of the listed authors have any financial interest to disclose.

  • The authors report no conflicts of interest. The authors alone are responsible for the content and writing of this paper.

Address for reprints: Heather Ellsworth, Regions Hospital, Department of Emergency Medicine, 640 Jackson Street, St. Paul, MN 55101. Fax: 651-254-6973; e-mail: heatherellsworth9@gmail.com

Abstract

Flecainide is a Vaughan Williams Class Ic antidysrhythmic associated with PR, QRS, and QTc prolongation on the electrocardiogram and development of life-threatening cardiac toxicity in overdose. The cornerstone of treatment is fluid resuscitation and the administration of magnesium and sodium bicarbonate. We report a case of flecainide overdose associated with life-threatening hemodynamic compromise successfully treated with intravenous fat emulsion (IFE) therapy. IFE should be considered as a novel adjunctive therapy in patients with life-threatening toxicity following flecainide overdose.

Ancillary